Digital Object Identifier (DOI)
Angiotensin converting enzyme inhibitor ACEI-induced angioedema of the intestine is a rare occurrence and often unrecognized complication of ACEI. We present a case of a 45-year-old Hispanic female with angioedema of the small bowel progressing to facial and oral pharyngeal angioedema. Patients are typically middle-aged females on ACEI therapy who present to the emergency department with abdominal pain, nausea, vomiting, and diarrhea. This is a diagnosis of exclusion, and physicians must have a high index of suspicion to make the diagnosis. Symptoms typically resolve within 24–48 hours after ACE inhibitor withdrawal. Recognizing these signs and symptoms, and discontinuing the medication, can save a patient from unnecessary, costly, and invasive procedures.
This work is licensed under a Creative Commons Attribution 3.0 License.
Was this content written or created while at USF?
Citation / Publisher Attribution
Case Reports in Medicine, v. 2010, art. 690695
Scholar Commons Citation
Campbell, Tabitha; Peckler, Bradley; Hackstadt, Raleigh David; and Payor, Austin, "ACE Inhibitor-Induced Angioedema of the Bowel" (2010). Internal Medicine Faculty Publications. 164.